Multipole expansion of Bessel and Gaussian beams for Mie scattering calculations

Taylor, J.M. and Love, G.D. (2009) Multipole expansion of Bessel and Gaussian beams for Mie scattering calculations. Journal of the Optical Society of America A: Optics Image Science and Vision, 26(2), pp. 278-282. (doi:10.1364/JOSAA.26.000278)

Taylor, J.M. and Love, G.D. (2009) Multipole expansion of Bessel and Gaussian beams for Mie scattering calculations. Journal of the Optical Society of America A: Optics Image Science and Vision, 26(2), pp. 278-282. (doi:10.1364/JOSAA.26.000278)

[img]
Preview
Text
76442.pdf - Published Version

284kB

Abstract

Multipole expansions of Bessel and Gaussian beams, suitable for use in Mie scattering calculations, are derived. These results allow Mie scattering calculations to be carried out considerably faster than existing methods, something that is of particular interest for time evolution simulations where large numbers of scattering calculations must be performed. An analytic result is derived for the Bessel beam that improves on a previously published expression requiring the evaluation of an integral. An analogous expression containing a single integral, similar to existing results quoted, but not derived, in literature, is derived for a Gaussian beam,valid from the paraxial limit all the way to arbitrarily high numerical apertures.

Item Type:Articles
Additional Information:This paper was published in Journal of the Optical Society of America A and is made available as an electronic reprint with the permission of OSA. The paper can be found at the following URL on the OSA website: http://dx.doi.org/10.1364/JOSAA.26.000278. Systematic or multiple reproduction or distribution to multiple locations via electronic or other means is prohibited and is subject to penalties under law.
Status:Published
Refereed:Yes
Glasgow Author(s) Enlighten ID:Taylor, Dr Jonathan
Authors: Taylor, J.M., and Love, G.D.
College/School:College of Science and Engineering > School of Physics and Astronomy
Journal Name:Journal of the Optical Society of America A: Optics Image Science and Vision
Publisher:Optical Society of America
ISSN:1084-7529
ISSN (Online):1520-8532
Published Online:27 January 2009
Copyright Holders:Copyright © 2009 Optical Society of America
First Published:First published in Journal of the Optical Society of America A 26(2):278-282
Publisher Policy:Reproduced in accordance with the copyright policy of the publisher

University Staff: Request a correction | Enlighten Editors: Update this record